MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 30CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 30CM
Model Number SXPD1B401
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
Initial complaint received (b)(6) 2022 with minimal detail.Additional information received (b)(6) 2022, after investigation, the patient (female, specific age unknown) underwent surgery on (b)(6) 2022 (specific patient diagnosis and surgical name unknown).The surgeon used sxpd1b401 for uterine tissue sewing in a continuous suture manner (specific suture tissue level unknown).After the completion of sewing, the nurse found that the needle tip was slightly missing (specific missing length unknown).The surgeon immediately looked for the missing needle tip and failed to find it (the specific search method was unknown).After washing the abdominal cavity of the patient with a large amount of liquid, the abdomen was routinely closed and the surgery was completed.The broken part of the needle tip was finally not found.There was no harm to the patient at present, the patient was in stable condition, and no subsequent adverse event report was received.
 
Additional Manufacturer Narrative
A review of the device history records for the finished good lot and the raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The needle is an ethicon supplied component.No samples or photographs of the broken device were returned for evaluation.No third party evaluation report was received to date.If samples, photos or the report becomes available at a later time, they will will be reviewed, and the results will be included in the file.A follow-up report will be submitted at that time.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps or some type of surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The stress on the attachment section is greatly reduced when the needle is held in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point as indicated in the ifu for this product.Without reviewing the actual broken needle, testing sterile devices from the same finished good lot, receiving the results of the third party evaluation of the needle component or receiving details regarding the preoperative preparation of the device, tools utilized to grasp the needle component, procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
STRATAFIX
Common Device Name
CT-1 0 PDO 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key14567757
Report Number3010692967-2022-00018
Device Sequence Number4832469
Product Code NEW
UDI-Device Identifier20705031227948
UDI-Public(01)20705031227948(20)12(17)251231(10)AAHD842
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2022
Report Date (Section F) 05/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberSXPD1B401
Device Lot NumberAAHD842
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/29/2022
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer05/30/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 05/30/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale